Texas, 2025

Heat in Texas, August 19 to 20, 2025

August 19 to 20, 2025 · NWS SHV · 4 events in 4 counties and zones

A large but strong upper level ridge of high pressure that had been prevalent since mid-August persisted over the Southern Plains and Lower Mississippi Valley through the 20th, with compressional warming beneath the ridge contributing to continued warming across Southern Arkansas, North Louisiana, and extreme Eastern Texas. Sinking air beneath the ridge and strong insolation again allowed for…

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A large but strong upper level ridge of high pressure that had been prevalent since mid-August persisted over the Southern Plains and Lower Mississippi Valley through the 20th, with compressional warming beneath the ridge contributing to continued warming across Southern Arkansas, North Louisiana, and extreme Eastern Texas. Sinking air beneath the ridge and strong insolation again allowed for afternoon temperatures to climb into the upper 90s to near 100 degrees over these areas. When combined with the high humidity, heat indices ranged from 105-110 degrees across much of Southwest Arkansas, North Louisiana, and extreme Eastern Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 5:24 PM CST, 1 hour 36 minutes earlier. Its key messages:

  • Issued at 1255 PM CDT Tue Aug 19 2025
  • Heat headlines continue through Wednesday, but relief is near as a rare August front drops south into the region later on Wednesday.
  • Thunderstorms will continue to increase along and ahead of the front with a low-end severe threat for damaging wind gusts and heavy rainfall.
  • Heat will return this weekend but not to the extent that we have experienced as of late, with highs generally in the mid to upper 90s both Saturday and Sunday before more extended heat relief and increasing rain chances return early next week.
Area forecast discussion, Aug 19, 5:24 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
624 PM CDT Tue Aug 19 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1255 PM CDT Tue Aug 19 2025

-  Heat headlines continue through Wednesday, but relief is near
   as a rare August front drops south into the region later on
   Wednesday.

 - Thunderstorms will continue to increase along and ahead of the
   front with a low-end severe threat for damaging wind gusts and
   heavy rainfall.

 - Heat will return this weekend but not to the extent that we
   have experienced as of late, with highs generally in the mid to
   upper 90s both Saturday and Sunday before more extended heat
   relief and increasing rain chances return early next week.

&&

.DISCUSSION...
Issued at 1255 PM CDT Tue Aug 19 2025

One more oppressively hot afternoon continues produce dangerous
heat across the entire region as temperatures have surged well
into the 90s to lower triple digits. The hottest temperatures so
far have been largely confined to our northern half where we may
be seeing some compressional warming ahead of a southward moving
frontal boundary advancing through the northern half of Arkansas
and across east central Oklahoma. Heat headlines across our area
continue to align well with observed heat indices this afternoon
and given that high temperatures will still remain in the mid to
upper 90s on Wednesday with elevated humidity, did go ahead and
extend the Heat Advisory through 7 PM tomorrow while downgrading
the Extreme Heat Warning for areas where it remains in effect
through early this evening.

Aside from ongoing heat concerns, mesoanalysis reveals that the
environment remains supportive for some isolated strong to severe
thunderstorms, namely in the form of very localized microburst
wind gusts especially across our NW zones this afternoon through
this evening. Thus, SPC has accounted for this potential with a
Marginal Risk for areas mainly north of I-30 but certainly feel
this threat could extend farther south. Likewise, the heavy rain
theat generally encompasses the same areas with a Marginal Risk
ERO highlighted by WPC. In addition, cannot rule out some small
hail contained within some of the strongest storms through this
evening. As heating diminishes overnight, convection should also
follow suit with low temperatures dropping back into the 70s with
a few locations possibly holding near 80 degrees in advance of the
aforementioned sfc boundary.

With the frontal boundary easing farther south into the region on
Wednesday, expect increasing convective coverage especially during
the latter half of the day as afternoon heating and instability is
maximized. With this in mind, still think the microburst potential
will carry through Wednesday afternoon and evening along with the
threat of localized flash flooding resulting from heavy rainfall
anywhere across the region as highlighted in WPC's Day 2 ERO. The
front should continue to advance south of the region through the
day on Thursday with additional showers and thunderstorms, mainly
along and south of I-20 with coverage possibly lingering through
Friday in our southernmost zones.

By this weekend, rain chances will all but dry up as heat ramps
back up with the upper-level ridge axis expanding back eastward
across our region. This will push high temperatures back into the
mid and upper 90s areawide, although humidity levels will remain
lower in the post-frontal environment. The upper ridge will begin
to break down and retrograde farther west once again by early next
week with a an unusually strong longwave trough dropping southward
across the eastern two-thirds of the CONUS. This will favor lower
temperatures and higher rain chances through the extended forecast
period next week, something I'm sure is welcome news following the
prolonged heat wave we've experienced for much of this month.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Tue Aug 19 2025

For the 20/00z TAF update...Seeing a few returns on radar still
this evening across southern and central Arkansas but there has
not been much activity around any terminals as of yet. With the
overall trend going downwards, I am not sure that we will see
anything at any of our terminals. I have removed VCTS from all
locations except for KTXK and KELD as there are still storms close
enough. Aside from any storms that might move close to our
northern terminals, VFR conditions are expected to prevail
throughout this TAF period with light winds expected throughout.
/33/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1255 PM CDT Tue Aug 19 2025

Spotter activation is not expected through tonight, but some
strong thunderstorms with locally gusty winds and small hail will
be possible through this evening as convection increases ahead of
a frontal boundary advancing southward from Arkansas and Oklahoma.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  99  76  96 /  20  50  50  30
MLU  75  98  74  94 /  20  60  50  40
DEQ  72  96  71  93 /  30  40  20  20
TXK  76  99  74  96 /  20  50  30  20
ELD  73  96  71  93 /  20  60  40  20
TYR  76  96  74  94 /  20  50  40  40
GGG  75  98  73  94 /  20  50  50  40
LFK  75  97  74  94 /  10  60  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Wednesday for ARZ050-051-059>061.

     Heat Advisory until 7 PM CDT Wednesday for ARZ070>073.

LA...Heat Advisory until 7 PM CDT Wednesday for LAZ017>020-022.

     Heat Advisory until 7 PM CDT Wednesday for LAZ001>006-010>014-
     021.

OK...Heat Advisory until 7 PM CDT Wednesday for OKZ077.

TX...Heat Advisory until 7 PM CDT Wednesday for TXZ096-108>111-124-
     125-136-137-149>153-165>167.

     Heat Advisory until 7 PM CDT Wednesday for TXZ097-112-126-138.

&&

DISCUSSION...19
AVIATION...33

In the hours before

Local storm report, Aug 19, 2:32 PM CST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
332 PM CDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Tstm Wnd Dmg     Natchitoches            31.76N 93.10W
08/18/2025                   Natchitoches       LA   Law Enforcement

            As of 10 PM over 3000 customers were without
            power across Natchitoches Parish from
            thunderstorms causing down trees and power
            lines in several locations across the
            parish. A couple of schools were closed for
            the next day as a result. (Fairview Alpha
            and Lakeview).

&&

20
Special weather statement, Aug 19, 2:59 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CDT Tue Aug 19 2025

ARZ050-051-192130-
Sevier AR-Howard AR-
359 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOWARD AND
SOUTHEASTERN SEVIER COUNTIES UNTIL 430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Center Point, or 5 miles northwest of Nashville, moving southwest at
10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Nashville, Mineral Springs, Lockesburg, Tollette, Ben Lomond, Oak
  Grove, Silver Ridge, Browntown, Provo, Bellview and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3407 9411 3400 9382 3393 9383 3377 9394
      3389 9434
TIME...MOT...LOC 2059Z 46DEG 6KT 3397 9393

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

33
Special weather statement, Aug 19, 3:29 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CDT Tue Aug 19 2025

OKZ077-192200-
McCurtain OK-
429 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
5 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 30
miles north of Broken Bow, or 41 miles northwest of De Queen, moving
south at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Bethel, Mount Herman, Sherwood and Battiest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3451 9468 3424 9460 3424 9503 3451 9499
TIME...MOT...LOC 2129Z 351DEG 19KT 3446 9485

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

33
Special weather statement, Aug 19, 3:59 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
459 PM CDT Tue Aug 19 2025

OKZ077-192230-
McCurtain OK-
459 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
UNTIL 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 32
miles north of Broken Bow, or 39 miles northwest of De Queen, moving
southeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Smithville, Bethel and Watson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3451 9461 3441 9452 3433 9487 3451 9492
TIME...MOT...LOC 2159Z 320DEG 8KT 3448 9476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

33
Special weather statement, Aug 19, 4:11 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
511 PM CDT Tue Aug 19 2025

ARZ060-061-192245-
Nevada AR-Hempstead AR-
511 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 545 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blevins, or 8 miles northwest of Prescott, moving south at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Prescott, Emmet, Blevins, Perrytown, Washington, McCaskill and
  Oakhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3372 9368 3398 9367 3398 9365 3396 9362
      3396 9359 3395 9354 3395 9353 3394 9353
      3396 9347 3395 9342 3396 9338 3395 9336
      3368 9331
TIME...MOT...LOC 2211Z 2DEG 16KT 3388 9350

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

33
Special weather statement, Aug 19, 7:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 PM CDT Tue Aug 19 2025

ARZ073-LAZ006-200130-
Union AR-Union LA-
800 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN UNION COUNTY AND NORTH
CENTRAL UNION PARISH UNTIL 830 PM CDT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strong, or 14 miles northwest of Huttig, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  El Dorado, Strong, Urbana, Lawson, Lapile, Hillsboro, Aurelle, New
  London, Lockhart, Oakland, Pigeon Hill and Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3313 9277 3329 9247 3329 9245 3327 9243
      3328 9238 3330 9236 3330 9235 3328 9236
      3328 9233 3326 9232 3326 9231 3327 9231
      3327 9230 3322 9222 3321 9222 3320 9219
      3319 9218 3319 9217 3317 9216 3286 9244
TIME...MOT...LOC 0100Z 48DEG 10KT 3317 9238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

33

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heat. Local standard time, as filed.

Heat, Bowie

When
August 19, 7:00 PM CST to August 20, 6:00 PM CST
Where
Bowie forecast zone
Reported by
ASOS
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Heat, Cass

When
August 19, 7:00 PM CST to August 20, 6:00 PM CST
Where
Cass forecast zone
Reported by
ASOS
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Heat, Marion

When
August 19, 7:00 PM CST to August 20, 6:00 PM CST
Where
Marion forecast zone
Reported by
ASOS
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Heat, Harrison

When
August 19, 7:00 PM CST to August 20, 6:00 PM CST
Where
Harrison forecast zone
Reported by
ASOS
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290801, 1290802, 1290803, 1290804.